Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 110, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 5, 2012, 2:00 PM EDT for 4 counties in Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 2:00 PM EDT (18:00 UTC)
- Expired
- Jul 5, 2012, 3:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 38 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
289 WUUS51 KAKQ 051800 SVRAKQ VAC081-175-183-595-051900- /O.NEW.KAKQ.SV.W.0110.120705T1800Z-120705T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 200 PM EDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA... WEST CENTRAL SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA... SOUTHWESTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA... CITY OF EMPORIA IN SOUTHEAST VIRGINIA... * UNTIL 300 PM EDT * AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JARRATT...OR 10 MILES EAST OF PURDY...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN PLAIN AROUND 220 PM EDT. CLARESVILLE AROUND 235 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRAY... MASON...GRIZZARD...EMPORIA AIRPORT...DREWRYVILLE AND ADAMS GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3670 7709 3657 7756 3686 7753 3690 7731 TIME...MOT...LOC 1800Z 347DEG 18KT 3682 7741 WIND...HAIL 60MPH 1.00IN $$ ALB
1 follow-up statement
734 WWUS51 KAKQ 051814 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 214 PM EDT THU JUL 5 2012 VAC081-175-183-595-051900- /O.CON.KAKQ.SV.W.0110.000000T0000Z-120705T1900Z/ SOUTHAMPTON VA-SUSSEX VA-CITY OF EMPORIA VA-GREENSVILLE VA- 214 PM EDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN GREENSVILLE...CITY OF EMPORIA...SOUTHWESTERN SUSSEX AND WEST CENTRAL SOUTHAMPTON COUNTIES UNTIL 300 PM EDT... AT 209 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JARRATT...OR 10 MILES EAST OF PURDY...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN PLAIN AROUND 300 PM EDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE GRAY... MASON...GRIZZARD...ADAMS GROVE...DREWRYVILLE AND EMPORIA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3670 7709 3657 7756 3686 7753 3690 7731 TIME...MOT...LOC 1814Z 348DEG 7KT 3680 7741 WIND...HAIL 60MPH 1.00IN $$ ALB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:42 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 5, 11:42 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1142 AM EDT THU JUL 5 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEAST STATES THROUGH THE
WEEKEND...MAINTAINING ABOVE NORMAL TEMPERATURES. AN ACTIVE
NORTHWEST FLOW PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID
ATLANTIC WILL BRING THE POSSIBILITY OF LATE AFTERNOON AND EVENING
THUNDERSTORMS. A COLD FRONT DROPS THROUGH THE AREA EARLY NEXT
WEEK...BRINGING A BREAK FROM THE HEAT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN CONCERN FOR THIS AFTN WILL BE HOT TEMPERATURES AND
COINCIDING HEAT INDEX VALUES. W-NW SURFACE WINDS WILL BE ABLE TO
PUSH HOT SURFACE TEMPS ALL THE WAY TO THE SHORE...WITH HIGHS
AROUND 100 DEGREES THROUGHOUT THE FA THIS AFTN AND SLIGHTLY
COOLER TEMPS (MID-UPPER 90S) ALONG THE IMMEDIATE COAST. KNOWING
THAT WARMER AIR WILL BE ABLE TO REACH THE COAST TODAY...DEWPOINTS
WERE DETERMINED USING A BLEND OF MIXED LAYER DEWPOINTS AND MODEL
DATA. THIS WILL BUMP HEAT INDEX VALUES INTO THE 104-108 DEGREE
RANGE DURING PEAK HEATING THIS AFTN...AND THUS A HEAT ADVISORY IS
IN EFFECT ACROSS THE AREA THROUGH EARLY EVENING. RECORD
TEMPERATURES ARE POSSIBLE BY LATE AFTERNOON. PLEASE REFERENCE
CLIMATE SECTION BELOW FOR FURTHER DETAILS.
PLENTY OF INSTABILITY IS PRESENT THIS AFTN...DUE TO STRONG
DAYTIME HEATING AND STEEPENING LAPSE RATES IN THE LOW LEVELS. THE
COMBINATION OF THE HEAT/MODERATE TO STRNG INSTABILITY...LEE-SIDE
TROF AND SHORTWAVE ENERGY IN NW FLO ALOFT...WILL HELP TO FOCUS
THUNDERSTORM DEVELOPMENT ACROSS THE FA LATE THIS AFTN INTO THIS
EVENING. PWATS AT 05/0000Z WERE 100-150 PERCENT OF NORMAL
(1.20-1.80 INCHES) AND ARE EXPECTED TO INCREASE TOWARD 2.00 INCHES
DURING PEAK HEATING. ANY THUNDERSTORMS THAT DEVELOP WILL BE PULSE-
TYPE CONVECTION...DUE TO A WEAKLY SHEARED ENVIRONMENT AND WILL
ALSO BE CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL AND BRIEF
HEAVY RAINFALL. SPC HAS NOW PUT OUR EXTRM NW AND W CNTIES IN A
SLGT RISK FOR SVR TSTMS FOR THIS AFTN AND EVENG...SO ANY TSTMS
THAT DO DEVELOP OR MOVE INTO THESE AREAS COULD PRODUCE DAMAGING
WNDS AND/OR LARGE HAIL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
500 MB HEIGHTS ARE ON THE RISE FRIDAY BUT ONSHORE FLOW SHOULD HELP
TO MODERATE TEMPERATURES A BIT...ESPECIALLY CLOSER TO THE COAST.
HOWEVER THE EASTERN PIEDMONT AND LOCATIONS WEST OF I-95 SHOULD
SEE LITTLE RELIEF FROM THE HEAT. HEAT INDICES WILL ONCE AGAIN
REACH INTO THE LOW 100S INLAND AND INTO THE MID-UPPER 90S NEAR THE
IMMEDIATE COAST. HEAT ADVISORIES WILL LIKELY BE NEEDED...HOWEVER
SINCE AREAL COVERAGE OF HEAT INDEX VALUES AOA 105 DEGREES
CHANGES...WILL OPT TO ADDRESS HEAT HEADLINES ON A DAILY BASIS.
GENERALLY DRY CONDITIONS ARE EXPECTED FRIDAY AS BEST MOISTURE FOR
THUNDERSTORMS SHIFTS TO THE SOUTH. CANNOT RULE OUT THUNDERSTORMS
ALTOGETHER FOR FRIDAY AFTERNOON IN EXTREME SOUTHEAST VA AND
NORTHEAST NC...ESPECIALLY AS SLIGHTLY COOLER AND MORE MOIST
SEABREEZE BOUNDARIES COLLIDE WITH A HOTTER AND DRIER AIRMASS BACK
TO THE WEST.
SATURDAY WILL BE A REPEAT OF FRIDAY EXCEPT SURFACE WINDS SHIFT
BACK TO THE SOUTHWEST...CARRYING HOT TEMPS ALL THE WAY TO THE
COAST AGAIN. DRY CONDITIONS ARE ANTICIPATED ON SATURDAY WHICH IN
TURN WILL OPTIMIZE DAYTIME HEATING AND PUSH INLAND TEMPERATURES
WELL INTO THE LOW 100S...WITH UPPER 90S EXPECTED NEAR THE
IMMEDIATE COAST. HEAT INDICES ARE ANTICIPATED TO REACH 105 TO 109
DEGREES AREAWIDE DURING PEAK HEATING SATURDAY AFTERNOON.
LOWS WILL BE IN THE MID TO UPPER 70S FRIDAY NIGHT AND SATURDAY
NIGHT...PROVIDING LITTLE RELIEF FROM THE HEAT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WILL GO WITH A COMBINATION OF THE 12Z GFS AND ECMWF FOR THE EXTENDED
PERIOD. THE VRY HOT TEMPS WILL STICK ARND THRU SUN...BEFORE A FRNTL
BNDRY PUSHES DWN THRU THE AREA PROVIDING CHCS FOR SHOWERS AND TSTMS
AND CLSR TO NORMAL TEMPS FM SUN EVENG THRU WED. BEST CHCS FOR PCPN
ACRS THE ENTIRE AREA WILL LIKELY OCCUR FM SUN EVENG THRU MON
NGT...THEN SHIFT INTO SRN PORTIONS OF THE REGION FOR TUE THRU WED.
MIN TEMPS WILL MAINLY BE IN THE LWR TO MID 70S SUN AND MON
MORNGS...IN THE UPR 60S TO MID 70S TUE MORNG...AND IN THE UPR 60S TO
LWR 70S WED MORNG. MAX TEMPS WILL BE IN THE MID TO UPR 90S SUN...IN
THE UPR 80S TO LWR 90S MON...AND IN THE MID TO UPR 80S TUE AND WED.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS EXPECTED TO DOMINATE THROUGH FRIDAY. BASED ON
LATEST NAM GUIDANCE...HAVE ADDED PROB30 FOR TSTMS AT KRIC...KORF
AND KPHF IN THE 20Z TO 00Z TIME FRAME.
UPPER LEVEL HIGH MOVES CLOSER TO THE FA CREATING HOT CONDITIONS WITH
MOSTLY CLEAR SKIES AND AN ISOLATED CHANCE FOR AFTN TSTM DEVELOPMENT
FRI AND SAT. BETTER CHANCE FOR TSTMS SUNDAY INTO MONDAY AS COLD
FRONT DROPS SOUTHWARD INTO/THROUGH REGION.
&&
.MARINE...
BENIGN CONDITIONS ON THE BAY/COASTAL WATERS WILL PERSIST NEXT COUPLE
OF DAYS WITH WINDS GENERALLY AOB 15 KT...AND WAVES 1-2 FEET ON THE
BAY...SEAS LESS THAN 3 FEET. COUPLE OF WIND SHIFTS DROP SOUTHWARD
INTO REGION NEXT COUPLE OF DAYS...BUT ARE NOT EXPECTED TO POSE A
PROBLEM FROM A BOATING PERSPECTIVE. NEXT FRONT OF SIGNIFICANCE
WILL DROP SOUTHWARD THROUGH AREA LATE SUNDAY/MONDAY. LATEST GFS
INDICATES THAT WINDS INCREASE TO NEAR 20 KT FROM THE NE BEHIND
THIS FRONT...BUT WILL HOLD OFF ON INCREASING ABOVE 15 KT UNTIL
GUIDANCE COMES INTO BETTER AGREEMENT.
&&
.CLIMATE...
RECORD HIGHS FOR THU 7/5 THROUGH SAT 7/7
THU JULY 5 FRI JULY 6 SAT JULY 7
FORECAST/RECORD FORECAST/RECORD FORECAST/RECORD
--------------- --------------- ---------------
RIC 101/ 101 (1990) 99/ 105 (1977) 102/ 104 (2010)
ORF 98/ 98 (2010) 93/ 102 (1881) 99/ 99 (1900)
SBY 98/ 100 (1999) 93/ 100 (1999) 99/ 100 (2010)
ECG 99/ 99 (1999) 93/ 98 (1999) 96/ 100 (2010)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
030>032-102.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
060>100.
AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...TMG
NEAR TERM...BMD/TMG
SHORT TERM...BMD
LONG TERM...TMG
AVIATION...DAP
MARINE...DAP/WRS
CLIMATE...AKQHazardous weather outlook, Jul 5, 11:40 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1140 AM EDT THU JUL 5 2012 MDZ021>024-VAZ070-071-080>083-061545- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-CHESTERFIELD-HENRICO- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- 1140 AM EDT THU JUL 5 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS. A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO MONDAY AND PROVIDE A BREAK FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ072>079-084>100-061545- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1140 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS. A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO MONDAY AND PROVIDE A BREAK FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-061545- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1140 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-061545- MARYLAND BEACHES- 1140 AM EDT THU JUL 5 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS. A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO MONDAY AND PROVIDE A BREAK FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-061545- OUTER BANKS CURRITUCK- 1140 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS. A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO MONDAY AND PROVIDE A BREAK FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>062-064>069-061545- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- 1140 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS. A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO MONDAY AND PROVIDE A BREAK FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. VAZ063-061545- HANOVER- 1140 AM EDT THU JUL 5 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH TEMPERATURES IN THE MID 90S TO LOWER 100S AND LOW TEMPERATURES IN THE MID 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 100 TO 109 DEGREES DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS. A COLD FRONT IS EXPECTED TO SAG THROUGH THE REGION SUNDAY INTO MONDAY AND PROVIDE A BREAK FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jul 5, 1:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 123 PM EDT THU JUL 5 2012 VAZ066-067-079-051745- BRUNSWICK VA-LUNENBURG VA-NOTTOWAY VA- 123 PM EDT THU JUL 5 2012 ...STRONG THUNDERSTORM MOVING THROUGH NOTTOWAY COUNTY... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLACKSTONE...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FORKLAND...AND...IRBY AT 130 PM EDT. EXPECT WIND GUSTS TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3688 7787 3688 7810 3711 7806 3710 7793 LBROWN
Special weather statement, Jul 5, 1:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 156 PM EDT THU JUL 5 2012 VAZ087-088-092-051845- CITY OF FRANKLIN VA-GREENSVILLE VA-SUSSEX VA- 156 PM EDT THU JUL 5 2012 ...STRONG THUNDERSTORM MOVING INTO SUSSEX COUNTY... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF JARRATT...OR ABOUT 11 MILES EAST OF PURDY...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR YALE AT 210 PM EDT...HILDA AT 215 PM EDT...GRAY AT 220 PM EDT...MASON AT 225 PM EDT...JOYNER AT 240 PM EDT...DREWRYVILLE AT 245 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3675 7704 3663 7756 3690 7755 3698 7734 DAP
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:23 PM EDT | Special Weather Statement | AKQ | Nottoway | 22 min |
| Jul 5, 1:56 PM EDT | Special Weather Statement | AKQ | City of Emporia | 49 min |
| Jul 5, 2:33 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville | 57 min |
| Jul 5, 2:42 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, City of Emporia | 63 min |
| Jul 5, 3:17 PM EDT | Special Weather Statement | AKQ | Lunenburg | 58 min |
| Jul 5, 3:47 PM EDT | Special Weather Statement | AKQ | Southampton | 58 min |
| Jul 5, 3:50 PM EDT | Special Weather Statement | AKQ | Lunenburg | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.